Alert archive / Virginia / Tornado Warnings in 2023
Tornado Warning 11, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at May 16, 2023, 5:17 PM EDT for Lee County, Scott County, Wise County, Virginia. It was in force for 26 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2023, 5:17 PM EDT (21:17 UTC)
- Expired
- May 16, 2023, 5:43 PM EDT
- In force
- 26 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lee County, VA, Scott County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 5:17 PM EDT | TORNADO | 3 Wsw Pennington Gap, VA | A SMALL TORNADO PATH WAS SURVEYED IN EASTERN LEE COUNTY, VIRGINIA, APPROXIMATELY 3 MILES WEST SOUTHWEST OF PENNINGTON GAP. THE TRACK WAS ABOVE LEFT POOR VALLEY ROAD BELOW THE RIDGELINE OF POOR VALLEY RIDGE. MAXIMUM WIND SPEED WAS 100 MPH. AN EF1 TORNADO. THE P |
| May 16, 5:17 PM EDT | TORNADO | 3 Wsw Pennington Gap, VA | A SMALL TORNADO PATH WAS SURVEYED IN EASTERN LEE COUNTY, VIRGINIA, APPROXIMATELY 3 MILES WEST SOUTHWEST OF PENNINGTON GAP. THE TRACK WAS ABOVE LEFT POOR VALLEY ROAD BELOW THE RIDGELINE OF POOR VALLEY RIDGE. MAXIMUM WIND SPEED WAS 60 MPH. AN EF0 TORNADO. THE PA |
| May 16, 5:20 PM EDT | TSTM WND DMG | Pennington Gap, VA | A NWS SURVEY TEAM INVESTIGATED DAMAGE IN PENNINGTON GAP, VIRGINIA. A 2.5 MILE WIDE SWATH OF DAMAGE WAS FOUND ON THE SOUTH SIDE OF TOWN. WIND SPEEDS WERE ESTIMATED BETWEEN 70 AND 90 MPH. |
| May 16, 5:25 PM EDT | TSTM WND DMG | Pennington Gap, VA | MULTIPLE TREES DOWN. |
| May 16, 5:27 PM EDT | TORNADO | 2 N Pattonsville, VA | A NWS SURVEY TEAM FOUND A DAMAGE PATH THAT BEGAN NEAR THE INTERSECTION OF HIGHWAY 58 AND THE WEST END OF OLD RIDGE ROAD, WHERE TREES WERE UPROOTED. THE PATH CROSSED A RIDGE, AND ENDED NEAR THE EAST END OF OLD RIDGE ROAD. MAXIMUM WIND SPEED WAS 100 MPH, AN EF1 |
| May 16, 5:30 PM EDT | TSTM WND DMG | Duffield, VA | TREES DOWN. |
| May 16, 5:33 PM EDT | TORNADO | 1 S Duffield, VA | AN EF1 TORNADO TOUCHED DOWN NORTHWEST SIDE OF RIDGE LINE SOUTH OF US HIGHWAY 23 AND ENDED BEFORE CROSSING THE HIGHWAY. SOFTWOOD TREES UPROOTED. MAXIMUM WIND SPEED WAS 100 MPH, PATH LENGTH WAS 0.6 MILES, PATH WIDTH WAS 30 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 12:30 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 198 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323
WFUS54 KMRX 162117
TORMRX
VAC105-169-195-162200-
/O.NEW.KMRX.TO.W.0011.230516T2117Z-230516T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Morristown TN
517 PM EDT Tue May 16 2023
The National Weather Service in Morristown has issued a
* Tornado Warning for...
Northeastern Lee County in southwestern Virginia...
Western Scott County in southwestern Virginia...
Southern Wise County in southwestern Virginia...
* Until 600 PM EDT.
* At 517 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Pennington Gap, or near Jonesville, moving east at
40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Lee, western Scott and southern Wise Counties,
including the following locations... Duffield, Jasper, Clinchport,
Dryden, Pattonsville and St. Charles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This Tornado Warning replaces the Severe Thunderstorm Warning issued
for the same area.
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3671 8314 3683 8309 3683 8266 3661 8273
TIME...MOT...LOC 2117Z 277DEG 33KT 3677 8307
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
DGS2 follow-up statements
521
WWUS54 KMRX 162129
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
529 PM EDT Tue May 16 2023
VAC195-162139-
/O.CAN.KMRX.TO.W.0011.000000T0000Z-230516T2200Z/
Wise VA-
529 PM EDT Tue May 16 2023
...THE TORNADO WARNING FOR SOUTHERN WISE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Virginia.
LAT...LON 3661 8273 3670 8303 3682 8297 3683 8280
3680 8277 3683 8276 3683 8272 3682 8270
3683 8268 3683 8266
TIME...MOT...LOC 2129Z 277DEG 38KT 3675 8290
$$
VAC105-169-162200-
/O.CON.KMRX.TO.W.0011.000000T0000Z-230516T2200Z/
Lee VA-Scott VA-
529 PM EDT Tue May 16 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EAST
CENTRAL LEE AND WESTERN SCOTT COUNTIES...
At 529 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles east of Pennington Gap, or 12 miles east of
Jonesville, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Duffield, Clinchport, Jasper, Dryden and Pattonsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3661 8273 3670 8303 3682 8297 3683 8280
3680 8277 3683 8276 3683 8272 3682 8270
3683 8268 3683 8266
TIME...MOT...LOC 2129Z 277DEG 38KT 3675 8290
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
DGS908
WWUS54 KMRX 162143
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
543 PM EDT Tue May 16 2023
VAC105-169-162152-
/O.CAN.KMRX.TO.W.0011.000000T0000Z-230516T2200Z/
Lee VA-Scott VA-
543 PM EDT Tue May 16 2023
...THE TORNADO WARNING FOR EAST CENTRAL LEE AND WESTERN SCOTT
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for Scott County
until 615 PM EDT.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Virginia.
LAT...LON 3661 8273 3670 8303 3682 8297 3683 8280
3680 8277 3683 8276 3683 8272 3682 8270
3683 8268 3683 8266
TIME...MOT...LOC 2141Z 277DEG 33KT 3673 8274
$$
DGSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 16, 3:32 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 16, 3:32 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Morristown TN 332 PM EDT Tue May 16 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM...(This evening through Wednesday) Issued at 330 PM EDT Tue May 16 2023 Scattered showers and a few thunderstorms were developing at mid afternoon across the northwest part of the forecast area ahead of a strong shortwave that was moving across the Ohio Valley and headed for the central Appalachians and mid Atlantic states tonight. Mid level flow was increasing this afternoon to the north of the forecast area. At the surface, a weak surface low was over central KY at 18z. A warm frontal boundary extended eastward from the low into northern and central KY. This area has the greatest risk for a possible tornado. For the forecast area the surface low will move east northeast and drag a cold front through Tennessee later today and tonight. Dew points are in the mid 60s to lower 70s and much of the region is becoming destabilized with temperatures in the lower to mid 80s.Low level flow is fairly weak but effective shear magnitudes around 35-45 kt will support organized convection. The scattered convection ahead of the line may produce large hail and damaging winds. With steep low-level lapse rates strong outflows will cause a transition to bowing as storms move east of the Appalachians later this evening. The best chance of precipitation will be between about 500 PM and 900 PM with lingering showers behind initial line to about midnight. Locally heavy rainfall tonight may reach an inch across southwest Virginia and over the eastern Tennessee Mountains but because the storms will move through fairly quick no significant flooding expected tonight. Left over cloudiness behind the storms should last most of the night with some patchy early morning fog...locally dense where heavy rain may fall. Lower clouds will likely linger Wednesday morning. Behind the front expect clearing skies by late morning Wednesday. Higher pressure and drier airmass moving in tonight will lower dewpoints from the 60s today into the 50s Wednesday. Lows Wednesday will be cooler in the north in the mid to upper 50s. Highs slightly cooler in the upper 70s to about 80. && .LONG TERM...(Wednesday night through next Tuesday) Issued at 330 PM EDT Tue May 16 2023 Key Messages: 1. Showers and a chance of thunderstorms Thursday afternoon. 2. A cold front brings showers/storms to the area on Saturday. Wednesday night through Friday A front will be stalled to our south to start the period, with a large high pressure ridge over the Mid-Atlantic region that will be building southward along the Appalachians in the low levels. The ridge will push the front farther SE into GA, while in the mid/upper levels, a shortwave trough will be approaching from the west. This will draw moisture across GA/SC into our southern sections, and with afternoon heating, scattered to numerous showers are expected to develop. PoP/QPF grids will favor southern and western sections, while the northern and central Valley will be under the influence of a downslope flow off the mountains, decreasing rain chances in those areas. Most of this activity should dissipate with the loss of daytime heating, and with the movement of the shortwave trough to the east of the mountains late Thursday night/Friday morning. Weak mid/upper level ridging and a surface high will be over the area on Friday, providing a dry and mostly sunny day with highs in the upper 70s/near 80. Friday night through Tuesday Timing of a cold front and associated convection has come into better focus today, as the models have merged closer in their solutions. There are still some small timing differences, but the period of best overlap for moisture and lift appears to be in the 12- 18Z time frame Saturday. Will begin chance PoPs late Friday night in the Plateau, increasing to likely chances for the entire area Saturday. A severe threat appears limited at this time due to a lack of instability, as the low level flow will be W-SW ahead of the front, preventing deep advection of a warm/moist Gulf air mass. There will be good upper divergence in the jet entrance region, but the wind field looks fairly weak. Will mention a chance of thunderstorms but no severe threat will be mentioned in the HWO at this time. Sunday and Monday will be dry with a warming trend. The models diverge in their solutions for Tuesday, with the GFS showing a high amplitude ridge where the ECMWF shows a broad trough. Given this uncertainty this far out in the forecast, will follow the NBM's slight chance PoPs for Tuesday. && .AVIATION... (18Z TAFS) Issued at 135 PM EDT Tue May 16 2023 VFR conditions early this afternoon across east Tennessee. Expect scattered showers and thunderstorms to develop next couple hours this afternoon. Some thunderstorms may be strong with gusty winds and hail this afternoon and evening with the highest risk at TRI and TYS. Timing for strong storms looks like between 21Z and 02Z Wednesday. Gusty SW winds through the afternoon at mainly TRI and TYS ahead of any storms. Convection should move out of region by 06z Wednesday with MVFR and IFR cigs expected Wednesday morning in the wake of precipitation. Ceilings may rise to VFR by the end of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 65 81 61 79 / 90 20 10 60 Knoxville McGhee Tyson Airport, TN 62 79 58 81 / 100 10 0 30 Oak Ridge, TN 60 81 58 81 / 90 0 0 50 Tri Cities Airport, TN 58 77 53 76 / 90 0 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SHORT TERM...TD AVIATION...TD LONG TERM...
Hazardous weather outlook, May 16, 3:37 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 337 PM EDT Tue May 16 2023 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-171945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 337 PM EDT Tue May 16 2023 /237 PM CDT Tue May 16 2023/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will continue late this afternoon and evening ahead of an upper-level disturbance and cold front. Some thunderstorms may become severe with the primary risk being damaging winds and localized hail. There is a low risk of tornadoes, mainly across far northern East Tennessee and southwest Virginia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encourage to report severe weather and flooding this afternoon and evening. TD
In the hours before
Special weather statement, May 16, 4:46 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Morristown TN
446 PM EDT Tue May 16 2023
TNZ012-162115-
Scott TN-
446 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of northern Scott
County through 515 PM EDT...
At 445 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Jamestown, moving east at 50 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield, Honey Creek State Park and
Big South Fork National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east Tennessee.
&&
LAT...LON 3647 8434 3646 8435 3645 8434 3634 8435
3639 8466 3641 8467 3641 8466 3644 8469
3650 8471 3657 8476 3658 8465 3659 8433
TIME...MOT...LOC 2045Z 270DEG 44KT 3648 8477
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
DGSLocal storm report, May 16, 4:52 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
452 PM EDT TUE MAY 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 1 NW DANDRIDGE 36.04N 83.43W
05/16/2023 E0.70 INCH JEFFERSON TN PUBLIC
REPORTED BY TRAINED SPOTTER.
0432 PM HAIL 6 NE OAK RIDGE 36.03N 84.22W
05/16/2023 U0.70 INCH ANDERSON TN PUBLIC
REPORTED BY TRAINED SPOTTER.
&&Special weather statement, May 16, 4:56 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Morristown TN
456 PM EDT Tue May 16 2023
VAZ001-002-162145-
Wise VA-Lee VA-
456 PM EDT Tue May 16 2023
...Strong thunderstorms will impact portions of northeastern Lee and
Wise Counties and the City of Norton through 545 PM EDT...
At 455 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Speight to near Liggett. Movement was east at
55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Norton, Wise, Jonesville, Big Stone Gap, Pennington Gap, Appalachia,
Pound, St. Charles, Dryden and Rose Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Virginia.
&&
LAT...LON 3713 8255 3703 8248 3701 8245 3682 8272
3683 8275 3671 8287 3666 8295 3668 8338
3674 8320 3674 8314 3678 8313 3685 8307
3685 8301 3689 8288 3693 8286 3698 8287
3705 8272 3712 8272 3720 8255
TIME...MOT...LOC 2055Z 269DEG 48KT 3727 8267 3678 8337
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DGSLocal storm report, May 16, 4:59 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
459 PM EDT TUE MAY 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL KARNS 35.98N 84.12W
05/16/2023 M0.88 INCH KNOX TN BROADCAST MEDIA
&&Special weather statement, May 16, 5:16 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Morristown TN
516 PM EDT Tue May 16 2023
TNZ012-013-036-037-162145-
Anderson TN-Scott TN-Union TN-Campbell TN-
516 PM EDT Tue May 16 2023
...A strong thunderstorm will impact portions of northeastern
Anderson, central Campbell, east central Scott and western Union
Counties through 545 PM EDT...
At 515 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Huntsville, or 12 miles west of La Follette, moving
east at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
La Follette, Jacksboro, Huntsville, Caryville, Rocky Top, Norris,
Norris Dam State Park, Andersonville, Disney and Cove Lake State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east Tennessee.
&&
LAT...LON 3639 8389 3618 8395 3614 8400 3633 8447
3645 8442
TIME...MOT...LOC 2115Z 283DEG 46KT 3638 8435
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CEDLocal storm report, May 16, 5:17 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
517 PM EDT TUE MAY 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 3 SW POWELL 35.99N 84.05W
05/16/2023 E0.70 INCH KNOX TN PUBLIC
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:10 PM EDT | Special Weather Statement | MRX | Russell | 20 min |
| May 16, 3:20 PM EDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 25 min |
| May 16, 4:56 PM EDT | Special Weather Statement | MRX | Lee, Wise, City of Norton | 49 min |
| May 16, 5:06 PM EDT | Severe Thunderstorm Warning | MRX | Wise | 24 min |
| May 16, 5:09 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott, Wise | 36 min |
| May 16, 5:34 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Washington | 41 min |
| May 16, 5:42 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott, Washington, City of Bristol | 33 min |
| May 16, 6:03 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott, Washington, City of Bristol | 57 min |
Nearby
Tornado Warnings in Virginia, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.